Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 317, NWS Little Rock, AR

July 29, 2001White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 29, 2001, 4:35 PM CDT for White County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2001, 4:35 PM CDT (21:35 UTC)
Expired
Jul 29, 2001, 5:15 PM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:50 PM CDT, 45 minutes earlier.

Area forecast discussion, Jul 29, 3:50 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT SUN JUL 29 2001

A LITTLE BUSY THIS AFTERNOON...WITH SCATTERED THUNDERSTORMS
DEVELOPING FROM BATESVILLE SOUTHWEST TO MENA/HOT SPRINGS. A COUPLE
OF FLASH FLOOD WARNINGS AND A SEVERE THUNDERSTORM WARNING ISSUED.

PRECIPITABLE WATER ON THE ORDER OF 2.3 INCHES FROM LITTLE ROCK
SOUNDING THIS MORNING. THIS COMBINED WITH RELATIVELY SLOW STORM
MOVEMENT YIELDING LOCALLY HEAVY RAIN THIS AFTERNOON. ISSUED SPECIAL
WEATHER STATEMENT AT 1135 AM ADDRESSING THIS ISSUE.

THROUGH TONIGHT...SYSTEM ALOFT WILL MOVE THROUGH ARKANSAS FROM
NORTHWEST. SYSTEM WILL SHUNT MOISTURE TO SOUTH.

BY MONDAY...ONLY A FEW LEFTOVER THUNDERSHOWERS EXPECTED IN SOUTHERN
ARKANSAS. HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS
WITH TEMPERATURES GOING UP/MOSTLY DRY WEATHER EXPECTED. HEAT
ADVISORIES MAY BE REQUIRED AT TIMES DURING THE UPCOMING WEEK.

BY FRIDAY/SATURDAY...LOOKS LIKE HIGH WILL PUSH BACK TO THE WEST.
CLOCKWISE FLOW AROUND THE HIGH MAY BRING A COLD FRONT INTO THE
STATE. ASSUMING FRONT APPROACHES...SLIGHTLY COOLER BY NEXT WEEKEND
WITH A CHANCE OF THUNDERSTORMS IN THE FORECAST. (46)

.LIT...NONE

In the hours before

Special weather statement, Jul 29, 11:35 AM CDT, 5 hours before
ARZ016-021>025-030>034-037>047-052>057-062>069-292300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT SUN JUL 29 2001

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM CENTRAL INTO
SOUTHERN ARKANSAS THIS AFTERNOON...

THE ATMOSPHERE WAS VERY MOIST ACROSS CENTRAL AND SOUTHERN
ARKANSAS LATE THIS MORNING. WITH PLENTY OF MOISTURE IN PLACE...AND
WITH DAYTIME HEATING...THE ATMOSPHERE WILL BECOME UNSTABLE THIS
AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP...AND WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN.

THE HEAVY RAIN POTENTIAL EXISTS NOT ONLY BECAUSE OF ABUNDANT
MOISTURE...BUT ALSO BECAUSE WINDS ALOFT ARE WEAK. WITH NOT MUCH WIND
TO STEER THE STORMS...THEY WILL REMAIN NEARLY STATIONARY WITH RAIN
OVER THE SAME GENERAL AREAS FOR A LONG DURATION. IN A FEW AREAS...
RAINFALL AMOUNTS MAY EXCEED TWO INCHES IN LESS THAN AN HOUR.

PEOPLE FROM CENTRAL INTO SOUTHERN ARKANSAS SHOULD EXPECT
SCATTERED THUNDERSTORMS THIS AFTERNOON WITH LOCALLY HEAVY RAIN.
IN A FEW AREAS...RAIN MAY BECOME EXCESSIVE. SHOULD THIS OCCUR...
BE READY TO TAKE THE NECESSARY PRECAUTIONS IF A FLASH FLOOD
WARNING IS ISSUED FOR YOUR AREA.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:52 PM CDTFlash Flood WarningLZKMontgomery113 min
Jul 29, 3:24 PM CDTFlash Flood WarningLZKCleburne2 hr
Jul 29, 3:27 PM CDTSevere Thunderstorm WarningLZKCleburne33 min
Jul 29, 4:16 PM CDTSevere Thunderstorm WarningLZKFaulkner29 min
Jul 29, 4:29 PM CDTFlash Flood WarningLZKNewton, Searcy2 hr
Jul 29, 4:41 PM CDTFlash Flood WarningLZKPolk, Scott2 hr
Jul 29, 4:45 PM CDTSevere Thunderstorm WarningLZKFaulkner45 min
Jul 29, 4:54 PM CDTFlash Flood WarningLZKFaulkner111 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.